Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Detox Hell

I am detoxing off off tramadol. I took a break from hell in the form off 3 suboxone over 2 days. I am feeling like I am getting worse! Did I put myself right back where I was and wasted the week of hell I've just gone through?!? I need to know approx: how long this detox pain will last for? This is my first time on this forum thing, so please somebody answer me. I've been awake for 5 days. Except yesterday I got 3 hrs sleep when I took the suboxone.
10 Responses
Avatar universal
No you have not wasted all your hard work!  What you did is called take a breather.  During this breather you must use it to build up more willpower for the next fight, (meaning when sub is out of your system).  Keep on track keep fighting you can do this.  It will get better I promise but no more slips.  Each day will get better and better as well as your sleep!  Trust me it worth the pain to be clean and happy normal human being again!!!
599071 tn?1300072302
Tramadol is a (insert foulest words you can think of) withdrawal & due to the effexor like antidepressant component, it tends not to be linear.  The good news is that after 5 days you should be due for some relief from the worst even without the sub.

It can however, take a bit longer for normal sleep to return.  Nyquil or phenergan can help with the insomnia.

If you want to get support from others enduring tram withdrawal, there is a dedicated thread at:-

http://www.medhelp.org/user_journals/show/142432

I hope you turn the corner soon.
Avatar universal
Trust me it WILL get better!!!  I took sub for a couple days before I completely quit everything. Regular opiate withdrawal is MUCH easier. I know bc I've quit some nasty habits of hydros and oxy. You have to just hang in there bc the anti-depressant qualities of trams is what screws with your mind. I'm currently 3 weeks out since taking the sub after jumping off tramadol and I still have good and bad days/nights.  Muserelaxers can help some with sleep.
230262 tn?1316649534
ya know all these years Ive been here, I dont think Ive ever heard of anyone using SUb for tramdol WD? I didnt even realize it worked for that?
Avatar universal
Thank-you for answering me. Last night was the longest one of my life! I know the next week isn't going to be much fun either! What is the effexor antidepressant component? I also don't understand about the linear thing? Could you please explain? I know less than nothing about computers so I hope this reaches you. My most heartfelt thanks for your message.  Bikerchick1964
599071 tn?1300072302
Tramadol contains an antidepressant that is closely related to effexor which is commonly regarded as one of the most difficult ADs to withdraw from.  Both drugs have metabolites, (the ingredients the drug breaks down to), with longer half lives than usual which means that recovery is a lot more up & down than with straight opiates.

What was your tramadol dose & how long were you taking it as withdrawal will be slower from higher doses & long term use as you will have a bigger store of metabolites to clear from your system.

The random nature of tramadol recovery can  be very discouraging but you should soon be having more good days than bad.

Very best wishes.
Avatar universal
I've heard of sub for tram withdrawal but it has been recent. It may sound bad but I would recommend it to soften the first week or two off tram with sub or hydro bc u feel terrible. I've withdrawn off of all of the above and wod pick a normal opiate any day. Just my two cents. Another day sober for me today!!!!!!!
Avatar universal
Tramadol does not contain anti-deppressant in Tramadol.  Tramadol is a semi-synthetic drug.  Tramadol is how us say a fake opiate.  You can say a kind of purely man made chemical that is a partial opiate.  Abrupt withdrawal from highlevel could be dangersous because you are susceptible to seizures from this fake opiate.  Hope that this helps you understand a little more of the property and makeup of Tramadol.  It is very difficult to come off but very doable especially with a proper and strict taper schedule.  Abrupt withdrawal from high level is dangerous and serious risk of seizures!
Avatar universal
Hi

Where do I find all this infomation about Tramadol that your talking about..  I can't find any.

Thanks If you don't mind me asking Have you expereinced the withdrawals yourself..

Any info would help us all thanks
Avatar universal
I am currently going through it. They do have snri  properties which make them very difficult to withdraw from.  I keep saying that they are worse than something like hydros from my experience. You just have to believe that things will get better because they will. It just takes some time. I promise u that. This is the third time off of these and better be the LAST.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.